MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE; LASER POWERED SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE; LASER POWERED SURGICAL INSTRUMENT
Model Number ACUPULSE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis contacted the facility several times to request patient treatment settings, patient information, and patient photographs, which the facility partially provided.The facility sent incident forms without photos.In addition, lumenis requested the information regarding the facility's sterilization methods and frequency of treatments with the acupulse 30w femtouch, which were received and are summarized below.The initial reporter informed lumenis of the event approximately 17 months after it was reported to have occurred.Nevertheless, through device records lumenis can establish the device maintenance in the time period before and after the reported adverse event.At the request of the original purchaser, (b)(4), the device was installed at a clinic operated by (b)(6) in (b)(6) on 07/12/2017.The adverse event with lc occurred on (b)(6) 2017 at a clinic operated by (b)(6) in (b)(6).In april 2018, after shoreline purchased the unit from (b)(4), lumenis performed warranty service on the unit in (b)(6) with respect to a scanner.Following the incident, no work order was opened because the event was not reported to lumenis until march 15, 2019, and no maintenance was requested by the facility.The facility reports that they performed no more than one treatment per day using the affected device, sterilized the device according to the user manual, and stopped working with the femtouch at an undetermined date.A lumenis health professional and clinical trainer reviewed the submitted materials and concluded that "patient was treated on (b)(6) 2017 for urinary incontinence with the acupulse femtouch handpiece.The patient states she woke up the following day with a green discharge, tenderness and throbbing pain.She was seen by a physician 10 days following the treatment and treated for a yeast infection.She was subsequently hospitalized for 5 days for sepsis.She has had several vaginal yeast infections and has been treated with diflucan.Treatment settings were stated as 10mj and 10% density 1 pass on deep settings with the acuscan 120 scanner handpiece.Clinician also states proper cleaning procedures were taken as per lumenis protocol.This is a user error.Lumenis protocol settings for vaginal treatments is the cw settings on the acupulse using the acuscan 120 scanner, not the deep (superpulse) as stated in the report.I reached out to (b)(6) the manager the week of march 11th.She returned my call on march 22nd and left a voice mail.When we finally spoke i asked her about the patient's vaginal health, pap, pelvic exam prior to treatment.And she stated that everything was fine." the lumenis health professional and clinical trainer determined the injury to be with 'moderate severity'.
 
Event or Problem Description
The vaginal treatment was for stress incontinence of the bladder with the femtouch sn (b)(4) and hp sn (b)(4).After having a vaginal discharge for some 10 days, patient was treated for yeast infection and felt fine for six weeks.Thereafter, the patient suffered renewed symptoms followed by a serious infection resulting in hospitalization for 5 days with sepsis.

Brand Name
ACUPULSE
Common Device Name
LASER POWERED SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692 ,
IS  20692,
MDR Report Key8512500
Report Number3004135191-2019-00045
Device Sequence Number13933639
Product Code GEX
UDI-Device Identifier07290109142128
UDI-Public07290109142128
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACUPULSE
Device Catalogue NumberGA-0000070
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR